Alert archive / Alabama / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 59, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 11, 2021, 4:41 PM CDT for DeKalb County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2021, 4:41 PM CDT (21:41 UTC)
- Expired
- Jun 11, 2021, 5:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County DeKalb County, AL
The radar
The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
852
WUUS54 KHUN 112141
SVRHUN
ALC049-112215-
/O.NEW.KHUN.SV.W.0059.210611T2141Z-210611T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Huntsville AL
441 PM CDT Fri Jun 11 2021
The National Weather Service in Huntsville Alabama has issued a
* Severe Thunderstorm Warning for...
Southwestern DeKalb County in northeastern Alabama...
* Until 515 PM CDT.
* At 440 PM CDT, a severe thunderstorm was located near Geraldine, or
10 miles west of Rainsville, moving south at 20 mph.
HAZARD...60 mph wind gusts and pea size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Rainsville, Crossville, Fyffe, Powell, Geraldine, Lakeview, Guest,
Hopewell, Skirum and Lebanon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3423 8608 3443 8611 3447 8606 3447 8603
3448 8602 3449 8599 3453 8593 3454 8591
3430 8577
TIME...MOT...LOC 2140Z 344DEG 17KT 3444 8602
HAIL...<.75IN
WIND...60MPH
$$
KTW2 follow-up statements
197
WWUS54 KHUN 112203
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
503 PM CDT Fri Jun 11 2021
ALC049-112215-
/O.CON.KHUN.SV.W.0059.000000T0000Z-210611T2215Z/
DeKalb AL-
503 PM CDT Fri Jun 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHWESTERN DEKALB COUNTY...
At 503 PM CDT, a severe thunderstorm was located over Geraldine, or
13 miles northeast of Boaz, moving south at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Crossville, Fyffe, Geraldine, Lakeview, Guest, Hopewell, Skirum,
Lebanon, Painter and Kilpatrick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3423 8608 3443 8611 3446 8606 3445 8601
3444 8598 3445 8595 3445 8591 3444 8585
3430 8577
TIME...MOT...LOC 2203Z 344DEG 17KT 3433 8598
HAIL...<.75IN
WIND...60MPH
$$
KTW366
WWUS54 KHUN 112208
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
508 PM CDT Fri Jun 11 2021
ALC049-112218-
/O.EXP.KHUN.SV.W.0059.000000T0000Z-210611T2215Z/
DeKalb AL-
508 PM CDT Fri Jun 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DEKALB COUNTY
WILL EXPIRE AT 515 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3423 8608 3443 8611 3446 8606 3445 8601
3444 8598 3445 8595 3445 8591 3444 8585
3430 8577
TIME...MOT...LOC 2208Z 344DEG 17KT 3431 8597
$$
KTWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:40 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 11, 2:40 PM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Huntsville AL 240 PM CDT Fri Jun 11 2021 .NEAR TERM...(Tonight) Issued at 239 PM CDT Fri Jun 11 2021 Expect thunderstorm activity to gradually increase over the afternoon, as current GOES-16 imagery shows glaciation beginning in cloud tops and lightning detected by the Geostationary Lightning Mapper associated with these updrafts. These will be diurnally driven thunderstorms, and coverage should begin to decrease shortly after sunset. A weak disturbance/boundary could result in redevelopment of a few showers/isolated thunderstorms closer to midnight, but not very confident in this. Outside of any precip, pockets of clearing skies overnight could occur and some patchy fog development will be possible. With current dewpoint temps in the low to mid 70s and little change in airmass expected, overnight lows will only drop into the upper 60s/lower 70s. .SHORT TERM...(Saturday through Sunday) Issued at 239 PM CDT Fri Jun 11 2021 Despite northerly flow overspreading the area on Saturday, mid level high pressure over the Central Plains will keep warm and muggy conditions in place through the weekend. With little change in this airmass, chances for diurnally driven showers and thunderstorms will continue through Sunday. Should see more breaks in cloud cover, and this will allow temperatures to climb back into the lower 90s for the first time since late May. With dewpoints in the mid 70s, afternoon heat indices will climb into the upper 90s, making for some of the hottest weather we have had this year. Overnight lows will be near 70 degrees each night. .LONG TERM...(Sunday night through Thursday) Issued at 239 PM CDT Fri Jun 11 2021 Finally, some drier air will filter into the area at the beginning of the next work week, as a building high over the Four Corners region couples with and upper trough over the Great Lakes Region. Will spend the first half of the work week in northwest flow, with highs gradually dropping from the lower 90s to the middle 80s each day. As the upper trough axis swings off the northern Atlantic Coast, an associated cold front will make its way into the area on Tuesday, and at least a brief break from the humidity is expected. If you're looking for more good news, overnight lows could drop into the 50s in some areas Wednesday night! A dry forecast will persist through the middle of the work week, but will have to keep our eyes on potential tropical development as we get closer to next weekend. For now, have stuck with blended guidance and maintained a dry forecast through the extended period. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1220 PM CDT Fri Jun 11 2021 A low confidence forecast regarding shower and thunderstorm development across the TAF sites this afternoon and evening. MVFR cigs have prevailed at KMSL, while KHSV has improved to VFR. Kept current conditions prevailing over the early afternoon hours, with thunderstorm chances mainly between 20-00z. Some showers will be possible through the evening and early overnight hours, but the exact timing and placement of this activity is difficult to pinpoint at this time. Winds should remain westerly through the overnight hours, then gradually veer to the north Saturday morning. Wind gusts should remain near or below 15kts. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...25 SHORT TERM...25 LONG TERM...25 AVIATION...25 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Jun 11, 2:42 PM CDT, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 242 PM CDT Fri Jun 11 2021 ALZ001>010-016-TNZ076-096-097-121045- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 242 PM CDT Fri Jun 11 2021 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... Scattered to numerous showers and thunderstorms are expected through this evening. Heavy rainfall may lead to isolated flash flooding concerns south of the Tennessee River and west of I-65, as well as rises on area rivers and creeks. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Afternoon and evening thunderstorms are possible on Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
In the hours before
Special weather statement, Jun 11, 3:16 PM CDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service Huntsville AL 316 PM CDT Fri Jun 11 2021 ALZ003-112045- Franklin AL- 316 PM CDT Fri Jun 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN COUNTY UNTIL 345 PM CDT... At 315 PM CDT, Doppler radar was tracking a strong thunderstorm near Red Bay, moving east southeast at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Red Bay, Vina, Hodges, Atwood, Little Bear Creek Reservoir and Halltown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike several miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3448 8815 3447 8781 3431 8790 3432 8817 TIME...MOT...LOC 2015Z 279DEG 16KT 3439 8816 KTW
Special weather statement, Jun 11, 3:45 PM CDT, 56 minutes before
Special Weather Statement National Weather Service Huntsville AL 345 PM CDT Fri Jun 11 2021 ALZ008>010-112115- Marshall AL-DeKalb AL-Jackson AL- 345 PM CDT Fri Jun 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON... NORTHEASTERN MARSHALL AND WEST CENTRAL DEKALB COUNTIES UNTIL 415 PM CDT... At 344 PM CDT, Doppler radar was tracking a cluster of strong thunderstorms extending from near Scottsboro to Section, moving southeast at 15 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Scottsboro, Rainsville, Sylvania, Fyffe, Powell, Geraldine, Section, Woodville, Pleasant Groves and Dutton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike several miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3471 8634 3478 8613 3451 8574 3431 8607 TIME...MOT...LOC 2044Z 316DEG 13KT 3467 8615 KTW
Special weather statement, Jun 11, 4:05 PM CDT, 36 minutes before
Special Weather Statement National Weather Service Huntsville AL 405 PM CDT Fri Jun 11 2021 ALZ003-004-112130- Lawrence AL-Franklin AL- 405 PM CDT Fri Jun 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRANKLIN AND SOUTHWESTERN LAWRENCE COUNTIES UNTIL 430 PM CDT... At 405 PM CDT, Doppler radar was tracking a strong thunderstorm near Phil Campbell, moving east at 30 mph. Winds up to 40 mph will be possible with this storm. Locations impacted include... Phil Campbell, Hodges, Mt Hope, Isbell, Duketon, Spruce Pine, Rockwood and western Bankhead National Forest. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike several miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3446 8783 3446 8743 3430 8751 3431 8794 TIME...MOT...LOC 2105Z 273DEG 24KT 3437 8779 KTW
Special weather statement, Jun 11, 4:14 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Huntsville AL 414 PM CDT Fri Jun 11 2021 ALZ008>010-112200- Marshall AL-DeKalb AL-Jackson AL- 414 PM CDT Fri Jun 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JACKSON... NORTHEASTERN MARSHALL AND SOUTHERN DEKALB COUNTIES UNTIL 500 PM CDT... At 414 PM CDT, Doppler radar was tracking a strong thunderstorm over Section, or 8 miles south of Scottsboro, moving southeast at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Scottsboro, Fort Payne, Rainsville, Sylvania, Fyffe, Powell, Section, Dutton, Pine Ridge and Langston. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike several miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3459 8622 3465 8597 3443 8561 3431 8590 TIME...MOT...LOC 2114Z 311DEG 26KT 3455 8601 KTW
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:16 PM CDT | Special Weather Statement | HUN | Franklin | 29 min |
| Jun 11, 3:34 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 26 min |
| Jun 11, 3:45 PM CDT | Special Weather Statement | HUN | DeKalb | 30 min |
| Jun 11, 4:05 PM CDT | Special Weather Statement | HUN | Franklin | 25 min |
| Jun 11, 4:14 PM CDT | Special Weather Statement | HUN | DeKalb | 46 min |
| Jun 11, 5:15 PM CDT | Special Weather Statement | HUN | Marshall | 45 min |
| Jun 11, 6:37 PM CDT | Special Weather Statement | HUN | Morgan | 38 min |
| Jun 11, 6:47 PM CDT | Special Weather Statement | HUN | Marshall | 43 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.